Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Incomparable prime ideals in commutative radical Fréchet algebras
HTML articles powered by AMS MathViewer

by Hung Le Pham PDF
Proc. Amer. Math. Soc. 137 (2009), 593-596 Request permission

Abstract:

Let $R$ be a commutative radical Fréchet algebra having a non-nilpotent element $a$ with $a\in \overline {Ra}$. Then $R$ contains a continuum of incomparable prime ideals.
References
  • S. H. Bouloussa, Caractérisation des algèbres de Fréchet qui sont des anneaux de valuation, J. London Math. Soc. (2) 25 (1982), no. 2, 355–364 (French). MR 653393, DOI 10.1112/jlms/s2-25.2.355
  • H. G. Dales, Banach algebras and automatic continuity, London Mathematical Society Monographs. New Series, vol. 24, The Clarendon Press, Oxford University Press, New York, 2000. Oxford Science Publications. MR 1816726
  • Jean Esterle, Theorems of Gel′fand-Mazur type and continuity of epimorphisms from ${\cal C}(K)$, J. Functional Analysis 36 (1980), no. 3, 273–286. MR 571409, DOI 10.1016/0022-1236(80)90091-9
  • J. Esterle, Elements for a classification of commutative radical Banach algebras, Radical Banach algebras and automatic continuity (Long Beach, Calif., 1981), Lecture Notes in Math., vol. 975, Springer, Berlin-New York, 1983, pp. 4–65. MR 697578
  • H. L. Pham, The continuity of homomorphisms and derivations from Banach algebras, Ph.D. thesis, University of Leeds, 2005.
  • B. H. Williams, Combinatorial Set Theory, North-Holland Pub. Co., Amsterdam, New York, 1977.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46J05, 46J20, 46J45
  • Retrieve articles in all journals with MSC (2000): 46J05, 46J20, 46J45
Additional Information
  • Hung Le Pham
  • Affiliation: Department of Mathematical and Statistical Sciences, University of Alberta, Edmonton, Alberta T6G 2G1, Canada
  • Email: hlpham@math.ualberta.ca
  • Received by editor(s): January 23, 2008
  • Published electronically: August 22, 2008
  • Additional Notes: This research is supported by a Killam Postdoctoral Fellowship and an Honorary PIMS PDF
  • Communicated by: Nigel J. Kalton
  • © Copyright 2008 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 137 (2009), 593-596
  • MSC (2000): Primary 46J05; Secondary 46J20, 46J45
  • DOI: https://doi.org/10.1090/S0002-9939-08-09665-2
  • MathSciNet review: 2448580